MAUDE Adverse Event Report: STRYKER GMBH 4.5MM PERIPHERAL SCREW - 24MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH 4.5MM PERIPHERAL SCREW - 24MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 5572-4524
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Osteolysis (2377); Inadequate Osseointegration (2646)
Date of Event 10/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
The surgeon scheduled a revision surgery with a stryker representative.During the surgery, it was found that the baseplate/screw/glenosphere construct was loose, with two of the four screws not contained within the construct.The glenoid baseplate/glenosphere/screws and the cup/poly construct were removed.A 40mm humeral head was attached to the existing humeral stem.The indication for the primary procedure was a fracture.The revision surgery was successful.
 
Additional Manufacturer Narrative
The reported event was confirmed based on the inspection performed.The lot # is not marked on such screws and it was not communicated.The device inspection revealed the following: wear and small deformation could be observed on the peripheral screw holes, which led to two screws coming out.This caused the loosening of the baseplate.No major damage was detected on the screws.Two x-rays showing the loosen implant were sent for investigation and were analysed by a medical expert, who stated: "the x-rays show loosening of the glenoid construct, and one screw that came out of the baseplate.It is not easy to see, but on the x-ray, 3 peripheral screws can be recognized, one of them partially hiding behind the central screw in the ap-projection.There is also metal debris in the axillary part of the joint capsule, little metal flakes can be seen near the free ¿floating¿ screw.This can only happen when the base plate loosens, the hole of the peripheral screws wears out so much, it can escape the baseplate with the glenopshere still in place.The root cause is loosening of the baseplate, osteolysis around the screw, with subsequent wear of its hole in the baseplate of the peripheral screw leading to the migration of the screw." based on investigation, the root cause was attributed to a patient condition related issue.As stated by the medical expert, after inspection of the x-rays, it could be concluded that osteolysis around the screws led to wear and loosening of the baseplate.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
4.5MM PERIPHERAL SCREW - 24MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18096711
Report Number0009610622-2023-00397
Device Sequence Number14994109
Product Code KWS
UDI-Device Identifier07613327098730
UDI-Public07613327098730
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K202289
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5572-4524
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale